Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 6, 2021, 1:43 PM MST. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 1:43 PM MST (20:43 UTC)
- Expired
- Jul 6, 2021, 2:15 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 130 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WWUS85 KTWC 062043
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
143 PM MST Tue Jul 6 2021
AZZ508-062115-
Eastern Cochise County Below 5000 Feet including Douglas/Willcox-
143 PM MST Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 215 PM MST...
At 142 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles east of Douglas, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 10951 3145 10931 3139 10920 3133 10923
3134 10955
TIME...MOT...LOC 2042Z 026DEG 18KT 3136 10934
$$
CernigliaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 6, 8:54 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 6, 8:54 AM MST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 854 AM MST Tue Jul 6 2021 .SYNOPSIS...A drying trend will curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Satellite imagery depicts remnant debris clouds that are in the process of dissipating. Radar is scanning isolated light showers along the International Border near Sasabe moving toward the southwest. The morning sounding measured 1.78" PW, which is yet morning near record levels. The monsoon ridge is currently centered near the NV/UT border, producing northeasterly steering flow across our region. Thunderstorm activity is trending down for some portions of the forecast area, but model guidance is in fairly good agreement keeping development east of Tucson over Graham/Greenlee/Cochise Counties perhaps sneaking into Santa Cruz as well. This is in concert with the best instability, which models show SB CAPE around 500-1000 J/kg in the late morning/afternoon. Storms will drift toward the south or southwest and with the abundant moisture still available, flash flooding and wet microburst remain the primary threat. DCAPE will be best over Graham/Greenlee, which may produce a nice organized outflow coming off the high terrain into the Gila River Valley. For details on the days to come, please see the previous discussion below. && .AVIATION...Valid through 07/18Z. SCT-BKN clouds 8k-12k ft MSL through the period with layers above at times. The greater cloud coverage will be east and south of Tucson. Isolated SHRA/TSRA will be possible mainly along the international border and the AZ/NM border. There is low probability that KTUS will be impacted by storms. Wind gusts to 40 kts possible near TSRA. Otherwise sfc winds will be SE this morning becoming NW this afternoon and evening with speeds 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect slightly reduced storm coverage this week with isolated to scattered showers and thunderstorms mainly from central Pima County eastward. Best chances each day will be along the international border and and AZ/NM border. Min RH values will generally be in the 20-35 percent range for lower elevations through the weekend with very good overnight recoveries. Today looks to be the driest day with RH values in the upper teens from Tucson northwestward. General winds will be light through the week and following normal daily trends when not influenced by storms. The only exception is the Gila River Valley which will see elevated winds today and this weekend. && .Prev Discussion...A few showers out there this morning; leftovers drifting in from the northeast. Today transitions the high center across Arizona and into southern Nevada/Utah. Some mid level warming and weak subsidence along with the gradual drying trend should mean another reduction in thunderstorm coverage today. Favored areas again east and south of Tucson. Wet microbursts still supported by this level of moisture, and additional insolation could make them friskier where they have outflow support for additional lift. Keep an eye on an organized outflow off the rim with a steeper orientation than usual. Instead of a push toward Phoenix and Tucson, it would tend to head due south through Graham and into Cochise county. Elsewhere, without that additional lift storms should struggle in lower elevations. Other than a brief wobble to the east Thursday, our high center is going to stay in a less favorable position for reinforcing the moisture still currently in place. We won't shut down, but coverage will be limited compared to the Holiday weekend. A couple of interesting things to watch. First, ensembles are still advertising a strong easterly wave across central and northern Mexico Friday and Saturday. That would support a deep moisture surge back into southern Arizona over the weekend. Add in a potential inverted trough around the eastern periphery of the high position, and we could really be cooking again early next week. Fingers crossed for a solid trend upward as early as Friday or Saturday. Friday because of a weaker but not insignificant surge into southcentral and southwest deserts Thursday (as per both NAEFS and ECMWF mean integrated water vapor transport trends). && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Discussion...Howlett Previous Discussion...Meyer/Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 6, 1:43 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
143 PM MST Tue Jul 6 2021
AZZ508-062115-
Eastern Cochise County Below 5000 Feet including Douglas/Willcox-
143 PM MST Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY
UNTIL 215 PM MST...
At 142 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles east of Douglas, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 10951 3145 10931 3139 10920 3133 10923
3134 10955
TIME...MOT...LOC 2042Z 026DEG 18KT 3136 10934
CernigliaThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 5, 7:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 6, 2:27 PM MST | Special Weather Statement | TWC | Greenlee | 33 min |
| Jul 6, 2:54 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
| Jul 6, 3:42 PM MST | Special Weather Statement | TWC | 63 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.